I've had lenghty prostate infection. I noticed it after a one-time episode of unprotected sex. I immediately saw a Dr. and began Cipro for one month. I saw a urilogist because I have had a prost.infection before. Both Drs. seemed to think it wasn't an STD. I took cipro for the month then switched to Bactrim. The infection flared back up. The urologist then put me on Levaquin and its never felt completely cleared up (been about a month). I saw a third doc and he put me doxycycl for 10 days. Things remained about the same (at seven days). The worrisome part is that twice I've had sex with my wife and it felt much worse the next day, including my uretha. We didn't have sex the first 30 days while on cipro but started after.
Could I have some STD that I passed to my wife and now pick back up whenever we have sex? The intense symptoms flare up the next day or a day following. She has no complaints.
If this is the case could I be reinfected so quickly while on two antibiotics?
Chronic prostatitis is sometimes a difficult disease to treat. If you continue to have symptoms, then make sure that the bacteria that is being treated is sensitive to the antibiotic. Urine and prostatic fluid should be sampled and cultured before and after prostatic message.
Duration of treatment lasts from 4-12 weeks. It is possible that your course of antibiotics is too short. Unfortunately, chronic prostatitis often recurs and needs to be retreated.
There are other non-bacterial etiologies of chronic prostatitis including chlamydia, mycoplasma, and ureaplasma. Erythromycin and tetracycline are prescribed if this is suspected. Transurethral microwave thermotherapy may be considered for symptommatic relief.
If every test is negative, then urodynamic tests may reveal voiding and pelvic floor muscle dysfunction and spasm of the urethra, bladder neck, and urinary sphincter. These disorders should be discussed with your urologist if no bacterial cause is found.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.